MAUDE Adverse Event Report: MEDLINE INDUSTRIES, LP; CUSTOM ESI TRAY-BYRNE

MEDLINE INDUSTRIES, LP; CUSTOM ESI TRAY-BYRNE
Catalog Number PAIN2145
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 04/23/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
According to the facility on (b)(6) 2025 "the physician introduced the needle into the patient at the l3/4 level, a fluoroscopic image was taken in the ap position, the c-arm was then moved into the lateral position so the physician could continue to advance the needle, at this point, the physician slightly retracted the needle to readjust the position, during retraction, the needle broke off approximately 2-3 cm under the patient's skin".Per the facility the needle "was never near the epidural space".Per the facility the "the physician used a scalpel to slightly cut the skin, tweezers were used in an attempt to retract the needle, the tweezers were able to grasp the needle but would slip off".Per the facility "the decision was made to transport the patient via ems to the hospital; a surgical team took the patient into the operating room where the needle was removed under general anesthesia without incident".Per the facility the patient is "recovering well".The device is not available for evaluation.No additional information is available at this time.It has been determined that the reported event caused or contributed to serious injury requiring medical intervention, therefore, this medwatch is being filed.If any further relevant information is identified or obtained, a supplemental medwatch will be submitted.
 
Event or Problem Description
The needle broke off approximately 2-3 cm under the patient's skin.

Common Device Name
CUSTOM ESI TRAY-BYRNE
Manufacturer (Section D)
MEDLINE INDUSTRIES, LP
three lakes drive
northfield IL 60093
Manufacturer Contact
justin herrmann
three lakes drive
northfield, IL 60093
MDR Report Key22053263
Report Number1417592-2025-00235
Device Sequence Number20140805
Product Code OFT
UDI-Device Identifier10198459062810
UDI-Public10198459062810
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberPAIN2145
Device Lot Number24KBA316
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/01/2025
Initial Report FDA Received Date05/20/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/11/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age65 YR
Patient SexFemale
Patient Weight136 KG